Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes bloating and difficulty in bowel movements?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
hello my name is XXXX and i have been having problems opening my bowels properly for over three months,my dr has told me to try laxatives and he also told to try glycoprep,which i have,the laxatives havent been working,the glycoprep worked for that time for that evening but now i am back at square one again,i had a similar problem just over two years ago and had it investigated through a colonoscopy and an endoscopy but nothing was found, please could you advise me on what to do because i constantly feel bloated and full all the time and it is driving me insane. thankyou,hope to hear your reply soon.
Posted Sat, 8 Feb 2014 in Digestion and Bowels
Answered by Dr. Shruti Rijhwani 20 minutes later
Brief Answer: Follows Detailed Answer: Dear Madam , Thank you for posting your query on XXXXXXX Well looking into your problem I would like to tell you that considering your age I will advise to check your thyroid functions since hypothyroidism is very common at your age and can give rise to constipation which remains undetected for long time if not tested . Now you can take Syrup LACTULOSE 3 tsf at night . Other thing you can try is to have papaya which works as a very good laxative . At least 3- 4 glasses of warm water you should have along with it . Incorporate salad in your diet with every meal . But if not solved by this you should check with your gatroenterologist to rule out any disease or obstruction leading to this . Take care. Dr. Shruti
Above answer was peer-reviewed by
Follow-up: What causes bloating and difficulty in bowel movements? 2 hours later
Thank you very much Doctor for your feed back about my concerns, I would just like to add that I have had a Colonoscopy and endoscopy in 2011 becuase i was going thorugh some severe stomach pain and burning and i also had a similar problem with not being able to go to the toilet properly (opening my bowles). The reuslts on those investigations came back and nothing significant was found, only a little gastritis, that is why the gastro: put me on nexium, do you think it would be necessary for me to have another endoscopy and colonoscopy so soon? With the lactalose that you hve advised me to take, could you please tell me how long it would be safe to take, for i dont want to form a dependency on the laxative. Thankyou again and looking forward to your reply.
Answered by Dr. Shruti Rijhwani 7 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, Even neksium has a side effect of constipation so if not required you can stop it . Whether you need endoscopy or colonoscopy or not will be decided by your treating physician because he knows your case best , if he is advising you should undergo it . You can take it for a week .but still I will advise you to take the papaya and warm water , it will help you ease your bowels rather then lactulose. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor